The Annals of Probability

Separating cycles and isoperimetric inequalities in the uniform infinite planar quadrangulation

Jean-François Le Gall and Thomas Lehéricy

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We study geometric properties of the infinite random lattice called the uniform infinite planar quadrangulation or UIPQ. We establish a precise form of a conjecture of Krikun stating that the minimal size of a cycle that separates the ball of radius $R$ centered at the root vertex from infinity grows linearly in $R$. As a consequence, we derive certain isoperimetric bounds showing that the boundary size of any simply connected set $A$ consisting of a finite union of faces of the UIPQ and containing the root vertex is bounded below by a (random) constant times $|A|^{1/4}(\log|A|)^{-(3/4)-\delta}$, where the volume $|A|$ is the number of faces in $A$.

Article information

Source
Ann. Probab., Volume 47, Number 3 (2019), 1498-1540.

Dates
Received: October 2017
First available in Project Euclid: 2 May 2019

Permanent link to this document
https://projecteuclid.org/euclid.aop/1556784025

Digital Object Identifier
doi:10.1214/18-AOP1289

Mathematical Reviews number (MathSciNet)
MR3945752

Zentralblatt MATH identifier
07067275

Subjects
Primary: 05C80: Random graphs [See also 60B20]
Secondary: 60D05: Geometric probability and stochastic geometry [See also 52A22, 53C65]

Keywords
Uniform infinite planar quadrangulation separating cycle isoperimetric inequality truncated hull skeleton decomposition

Citation

Le Gall, Jean-François; Lehéricy, Thomas. Separating cycles and isoperimetric inequalities in the uniform infinite planar quadrangulation. Ann. Probab. 47 (2019), no. 3, 1498--1540. doi:10.1214/18-AOP1289. https://projecteuclid.org/euclid.aop/1556784025


Export citation

References

  • [1] Angel, O. (2003). Growth and percolation on the uniform infinite planar triangulation. Geom. Funct. Anal. 13 935–974.
  • [2] Angel, O. and Schramm, O. (2003). Uniform infinite planar triangulations. Comm. Math. Phys. 241 191–213.
  • [3] Chassaing, P. and Durhuus, B. (2006). Local limit of labeled trees and expected volume growth in a random quadrangulation. Ann. Probab. 34 879–917.
  • [4] Chassaing, P. and Schaeffer, G. (2004). Random planar lattices and integrated superBrownian excursion. Probab. Theory Related Fields 128 161–212.
  • [5] Curien, N. and Le Gall, J.-F. First passage percolation and local modifications of distances in random triangulations. (2015). Ann. Sci. Éc. Norm. Supér. To appear. Available at arXiv:1511.04264.
  • [6] Curien, N. and Le Gall, J.-F. (2014). The Brownian plane. J. Theoret. Probab. 27 1249–1291.
  • [7] Curien, N. and Le Gall, J.-F. (2016). The hull process of the Brownian plane. Probab. Theory Related Fields 166 187–231.
  • [8] Curien, N. and Le Gall, J.-F. (2017). Scaling limits for the peeling process on random maps. Ann. Inst. Henri Poincaré Probab. Stat. 53 322–357.
  • [9] Curien, N., Ménard, L. and Miermont, G. (2013). A view from infinity of the uniform infinite planar quadrangulation. ALEA Lat. Am. J. Probab. Math. Stat. 10 45–88.
  • [10] Curien, N. and Miermont, G. (2015). Uniform infinite planar quadrangulations with a boundary. Random Structures Algorithms 47 30–58.
  • [11] Flajolet, P. and Sedgewick, R. (2009). Analytic Combinatorics. Cambridge Univ. Press, Cambridge.
  • [12] Gwynne, E. and Miller, J. (2017). Scaling limit of the uniform infinite half-plane quadrangulation in the Gromov–Hausdorff–Prokhorov-uniform topology. Electron. J. Probab. 22 Paper No. 84, 47.
  • [13] Krikun, K. Local structure of random quadrangulations. (2005). Preprint. Available at arXiv:math/0512304.
  • [14] Krikun, M. A. (2004). A uniformly distributed infinite planar triangulation and a related branching process. J. Math. Sci. (N. Y.) 131 5520–5537.
  • [15] Le Gall, J.-F. and Miermont, G. (2012). Scaling limits of random trees and planar maps. In Probability and Statistical Physics in Two and More Dimensions. Clay Math. Proc. 15 155–211. Amer. Math. Soc., Providence, RI.
  • [16] Lehéricy, T. Local modifications of distances in random quadrangulations. In preparation.
  • [17] Lyons, R. and Peres, Y. (2016). Probability on Trees and Networks. Cambridge Series in Statistical and Probabilistic Mathematics 42. Cambridge Univ. Press, New York.
  • [18] Ménard, L. Volumes in the uniform infinite planar triangulation: From skeletons to generating functions. (2018). Combin. Probab. Comput. 27 946–973.
  • [19] Ménard, L. (2010). The two uniform infinite quadrangulations of the plane have the same law. Ann. Inst. Henri Poincaré Probab. Stat. 46 190–208.
  • [20] Riera, A. Isoperimetric inequalities in the Brownian map and the Brownian plane. In preparation.